MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX30008UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patients medical history includes coronary artery disease.Physician intended to use a resolute onyx drug eluting stent to treat a severely calcified and mildly tortuous lesion in the mid rca.Abnormalities reported in relation to anatomy were reported as very anterior take off.The intended lesion had instent re-stenosis, previous non-mdt stent implanted.No difficulties were noted when removing the protective sheath.The device was inspected post removal of the sheath with no issues noted.Negative prep was not performed.There was no damage noted to packaging.There were no issues when removing the device from the hoop/tray.The lesion was not pre-dilated.The inflation device remained on neutral during delivery of the device.Resistance was observed and excessive force was used during attempted delivery.The physician observed that the device had difficulty in crossing a 70% in stent restenosis (which was calcified).Several attempts were made to cross the lesion with the stent prior to removal.After the stent would not cross this lesion, the stent became dislodged from the delivery system at the tip of the guide catheter during retrieval.The stent remained on the wire and was then deployed with use of a 1.5 balloon followed up by a 3.0 balloon.The stent was placed in the ostium of the rca.The target lesion was then ballooned and a non-mdt stent was placed.The patient is alive with no injuries.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6837286
Report Number9612164-2017-01201
Device Sequence Number19022833
Product Code NIQ
UDI-Device Identifier00643169556966
UDI-Public00643169556966
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2019
Device Catalogue NumberRONYX30008UX
Device Lot Number0008534798
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR